MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101015P
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cystectomy, when using the device into abdomen, the cannula, obturator, trocar broke and they had to find all of the missing pieces within the abdomen.There was no patient injury.
 
Event or Problem Description
According to the reporter, during a laparoscopic cystectomy, when using the device into abdomen, the cannula, obturator, trocar broke and they had to find all of the missing pieces within the abdomen and were retrieved by a laparoscopic grasper.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one single use dilator and cannula with radially expandable sleeve versaseal plus 5mm-12mm seal and 5mm flip top converter.The visual inspection of the returned product noted: the distal end of the cannula was cracked and a piece was broken off and not received.The radially expandable sleeve, flip top converter, trocar, circular and duckbill seals appeared intact.The obturator was not received.A functional evaluation found that the device passed an air leak test.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the broken cannula tip may occur if the device has excessive force applied or handled roughly during application.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9935602
Report Number9612501-2020-00618
Device Sequence Number16823733
Product Code GCJ
UDI-Device Identifier10884521082847
UDI-Public10884521082847
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVS101015P
Device Catalogue NumberVS101015P
Device Lot NumberJ9D0539Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1